Washington, 2017Flooding in Washington, May 1 to 30, 2017
May 1 to 30, 2017 · NWS OTX · 2 events in 2 counties and zones
Very wet conditions along with spring time snow melt during the month of April continued to promote widespread areal flooding issues and debris flows in the mountainous regions of Ferry and Okanogan Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very wet conditions along with spring time snow melt during the month of April continued to promote widespread areal flooding issues and debris flows in the mountainous regions of Ferry and Okanogan Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 30, 9:25 PM PST, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 30, 9:25 PM PST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1025 PM PDT Sun Apr 30 2017
.SYNOPSIS...
Isolated showers will decrease this evening with scattered
showers expected Monday afternoon. A strong ridge of higher
pressure will build over the region starting Tuesday. The middle
of the week will be warm with afternoon temperatures in the mid
60s to lower 80s before returning to a cooler and unsettled
pattern by Friday and next weekend.
&&
.DISCUSSION...
Another evening update to keep a minor mention of sprinkles in
a small portion of the North Idaho Panhandle tonight as radar
returns have diminished substantially with the exception of an
elongated thin line of light reflectivity extending from near
Coeur d' Alene and over into the southern portion of the Northern
Idaho Panhandle mountains and the northern portion of the Central
Panhandle Mountains. /Pelatti
&&
.AVIATION...
06Z TAFS: Winds have decreased this evening over the aviation
area and some partial clearing is taking place tonight.
Another front will push through the area tomorrow and allow for
clouds to again invade the sky from the west and thicken and
lower. Some light rain may fall as early as 18Z Monday near the
Cascade Crest and near 20Z for remaining locations to the east
along with winds increasing in the afternoon. Both winds and
any rain occurring should decrease in the evening. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 36 53 39 61 43 68 / 10 30 10 0 10 0
Coeur d'Alene 35 53 37 59 39 66 / 10 30 30 10 10 10
Pullman 35 53 40 60 41 69 / 10 40 20 0 0 0
Lewiston 39 59 44 66 46 74 / 10 30 20 0 10 0
Colville 35 56 37 63 40 68 / 0 30 20 0 10 20
Sandpoint 35 52 35 57 37 64 / 20 40 30 10 10 10
Kellogg 33 50 36 56 38 64 / 20 40 50 10 10 10
Moses Lake 38 62 40 67 46 77 / 0 10 0 10 10 0
Wenatchee 38 60 42 66 48 76 / 0 10 10 10 10 10
Omak 37 61 39 67 45 74 / 0 20 10 0 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Apr 30, 8:19 PM PST, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
919 PM PDT Sun Apr 30 2017
IDZ001>004-026-027-WAZ031>033-035>038-043-020430-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-OKANOGAN VALLEY-
919 PM PDT Sun Apr 30 2017
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...East Central Washington...North Central
Washington...Northeast Washington and Southeast Washington.
.DAY ONE...TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Thunderstorms will be possible at the end of the week as a ridge
of high pressure that brings us our above average temperatures
breaks down. Any thunderstorms that do develop will have the
potential to become strong...especially during the afternoon
hours.
WAZ034-041-042-044-020430-
MOSES LAKE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
WATERVILLE PLATEAU-
919 PM PDT Sun Apr 30 2017
This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.
.DAY ONE...TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Thunderstorms will be possible at the end of the week as a ridge
of high pressure that brings us our above average temperatures
breaks down. Any thunderstorms that do develop will have the
potential to become strong...especially during the afternoon
hours.
Flood, Okanogan
- When
- May 1, 12:00 AM PST to May 30, 6:00 AM PST
- Where
- Okanogan County, 24.12 mi NNW of Mazama Arpt to 3.71 mi E of Bolster
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 48.945, -120.784
Periodic heavy rain during the month of April and spring time snow melt created small stream flooding and road closures due to debris flows through out Okanogan County during April and extending into the month of May. State Highway 20 remained closed between Twisp and Okanogan due to a pair of extensive debris flows which cut the road in April. The north fork of Salmon Creek overflowed due to snow melt and flooded streets in and near the town of Conconully periodically through the middle of May. Most notably a surge of water 7 to 8 feet deep covered a bridge in Conconully due to a log jam break-up on the creek on the evening of May 5th. A bridge in Oroville was also flooded on May 5th when Nine Mile Creek overflowed it's banks. On May 29th a landslide in the Chiliwist Creek Valley destroyed a driveway and debris from the slide plugged a culvert creating a flood from the backup, which blocked another driveway and flooded Chiliwist Road.
Flood, Ferry
- When
- May 1, 12:00 AM PST to May 15, 12:00 AM PST
- Where
- Ferry County, 13.65 mi SW of Keller to 21.49 mi WNW of Toroda
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 47.961, -118.916
Periodic heavy rain during the month of April along with spring-time snow melt created saturated soil conditions during April and continuing through the first week of May. Numerous small stream floods and debris flows plagued the county. In the Curlew area on May 5th and 6th several reports of flooding were reported, including Curlew Creek near Curlew flooding basements and roads and Toroda Creek overflowing and affecting several bridges. Cottonwood Creek northwest of Curlew washed out a driveway to a residence. Highway 395 was washed out near Boyds in April and remained closed and under extensive repairs during the month of May.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Idaho, May 1 to 31, 20171 death · $14 million · 10 events
- Flooding in Missouri, May 1 to 6, 20171 death · $18 million · 4 events
- Flooding in Illinois, May 1 to 31, 20171 death · $850,000 · 14 events
- Tornado and Hail in Pennsylvania, May 1, 2017$360,000 · EF2 · 59 events
- Tornadoes and Hail in Pennsylvania, May 1, 2017$191,000 · EF2 · 50 events
- Flooding in Arkansas, May 1 to 31, 2017$24 million · 18 events
- Flash Flooding and Flooding in Arkansas, May 1 to 5, 2017$26 million · 6 events
- Flooding and Damaging Winds in New York, May 1, 2017$608,000 · 68 kt wind · 48 events
- Flooding in Missouri, May 1 to 31, 2017$2.9 million · 7 events
- Flooding in Idaho, May 1 to 31, 2017$2.8 million · 2 events
- Tornado in Pennsylvania, May 1, 20171 injured · $200,000 · EF1 · 1 event
- Damaging Winds and Lightning Strike in New York, May 1, 2017$256,000 · 88 kt wind · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 699496, 699515.